Print This Page

Is There Trash in your Medicine?

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Q. I once worked for a pharmaceutical company that ordered a raw ingredient, diphenhydramine, from China. I was a quality assurance inspector and had to inspect incoming material.

That ingredient was trashy with what looked like a lot of floor sweepings and black blobs of something I could not identify. I placed all of that shipment on reject. I came in to work the next day and was told by the boss that he had authorized the release of that ingredient to be used in production!

When I left work later that day I called the FDA and reported the whole thing. I don't know if the FDA acted on my complaint but I called in the next day and quit my job.

A. We forwarded your shocking story to the FDA but have not received a response. Diphenhydramine is an antihistamine found in dozens of allergy medicines as well as sleep aids and nighttime pain pills.

Past experience with adulterated heparin and milk products, as well as pet food, suggests that Chinese ingredients require careful quality monitoring. A recent report from the Institute for Safe Medication Practices concludes, “It is increasingly clear that the nation is experiencing serious problems in insuring that generic drugs are manufactured with adequate quality control.”

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

1 Comment

| Leave a comment

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.